i'm asking this because i'm having clots in my period again. the last time that happened was in february when i was taking vitamin c for a cold. this time i was taking vitamin c see again for the first time since that february in order to help with iron supplement absorption. so i'm fairly certain the vitamin c is causing the clots, although i don't know by what mechanism. i know another woman discovered that magnesium supplements were causing her digestive issues after a process of elimination.
fish oil caused my daughter's periods to be heavier.
in general a woman's menstrual cycle can be a sensitive indicator to the effect of changes in diet, supplementation, exercise etc.
quality of sleep and digestion are too.
I once bought magnesium supplements (probably not the best quality). First time, I ate two of them with a meal, but that meal tasted bad (and it was one of my favorite recipes) and probably within 10 minutes after the supplement intake, I had bad case of diarrhea. Now that is very, very unusual for me. Coincidentically I, the day after, I read somewhere that this is not uncommon. If I'm not mistaken, it depends on the kind of magnesium supplement
I don't take those supplements any more. I prefer my magnesium supplementation through very, very dark chocolate ;-)
Magnesium is famous for giving people diarrhea. In fact, milk of magnesia is an old fashioned and very effective treatment for constipation! Supposedly, if the magnesium is chelated (bound) with something else, like an amino acid, it might lessen the effect, but I don't know how true that is-could just be bs marketing tactics.
The first day I started taking magnesium and calcium supplements, I downed two capsules each at one meal, making for a total of 700 mg calcium and 266 mg magnesium. About 12 hours later in the middle of the night I had some nasty but short lived cramps. I suspect the supplements did that. Since then, I split the doses to one capsule of each twice per day, always taken with meals. I think my digestion was just an iota weird for a few days but then adapted and was normal. Lucky for me, my stomach and intestines are relatively hardy. Plus I am not taking a huge dosage either. If the cramps had continued, I'd have had to try something different.
I have never stopped, no. I did tinker with the amounts of Natural Calm, as they recommend, that i took at the beginning because it gave me liquidpoo right off the bat. I lessened the amounts, problem solved, then slowly increased the amount over weeks.
I took fish oil for a good while but after I developed eczema, my ND recommended that I go off if while we do a blood panel for food allergies and see if I should take the more refined versions of fish oil instead of the "good value" version (and too see if there are any other food allergies).
I usually only have affects from store brand products. A reasonably priced name brand, reputable product usually treats me fine. You'll find in research that only 10% of what they say is in the bottle actually has to be in it for store brands. :)
Aside from that anything I take that is sweetened with Splenda after several weeks causes digestion issue, and lots of GERD and ulcer pain.
Taking Robb Wolf's advice from his fish oil calculator, I started taking megadoses of Barlean's Fish Oil caplets plus a TB of very pure CLO, aiming to do so for three months, as suggested. Within four or five days, I felt horrible--mostly fatigued. I cut it out and within a few days things were back to normal. I will probably not be buying his book... :(